Facebook Pixel
EmpowHER Guest

Period twice in one month ON birth control

By Anonymous April 22, 2015 - 2:01pm
Rate This

I have never had two periods in a month - the first one was a few days and usual - and was about 9 days early - I just my period again and its dark and clotty. What could that mean? I am on birth control.

Add a Comment1 Comments


Hi Anon,

Thank you for sharing your question with the EmpowHER community.

Changes in what you normally experience with your menstrual cycle is considered an irregular period.    The cause of irregular symptoms can be associated to a number of things like stress, thyroid problem,  hormone level fluctuation.

How long have you been on birth control?  

The first 3 months of starting birth control, women can experience an irregular menstrual cycle until their body regulates itself.

Here is some additional reading:

Reasons for Having a Period Every Two Weeks

I would share these irregularities and any other symptoms you may be having with your doctor.

I hope this helps.

Be well,


April 22, 2015 - 3:32pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!